MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941812400
Medical Device Problem Codes Break (1069); Nonstandard Device (1420); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The less than 30% stenosed target lesion was located in a moderately tortuous and severely calcified proximal coronary artery.A 4.00 x 12mm synergy? xd drug-eluting stent was selected for treatment.During the procedure, the physician was unable to advance the device, and upon removal, the shaft was found to be broken.The device was retrieved successfully, and the procedure was completed with a new stent.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4 batch lot number updated.Device evaluated by mfr: a synergy xd mr ous 4.00 x 12mm drug-eluting stent (des), was returned to the complaint investigation site (cis).A visual and tactile examination of the hypotube shaft identified a break 17.8cm distal to the distal end of the strain relief, 82cm proximal from the port exchange and a middle segment that was 21cm in length.Multiple kinks were also identified along the length of the hypotube.No kinks or damages were identified with the outer or mid-shaft sections of the inner lumen of the device.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.There was no sign of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set between the proximal and distal markerbands.A microscopic examination of the distal and proximal markerbands identified no damage.The distal bumper tip showed was flared.No other device issues were identified during returned product analysis.

Brand Name
SYNERGY? XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key23546896
Report Number2124215-2025-82721
Device Sequence Number9609575
Product Code NIQ
UDI-Device Identifier08714729981114
UDI-Public(01)08714729981114(17)260910(10)34873274
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2026
Device Model NumberH7493941812400
Device Catalogue NumberH7493941812400
Device Lot Number0034873274
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2025
Supplement Date Received by Manufacturer01/29/2026
Initial Report FDA Received Date11/13/2025
Supplement Report FDA Received Date02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexMale